Alert archive / Nebraska / Severe Thunderstorm Warnings in 2018
Severe Thunderstorm Warning 84, NWS North Platte, NE
NWS North Platte, NE issued this severe thunderstorm warning at May 27, 2018, 6:01 PM MDT for Cherry County, Nebraska. It was in force for 29 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 27, 2018, 6:01 PM MDT (00:01 UTC)
- Expired
- May 27, 2018, 6:30 PM MDT
- In force
- 29 min
- Issued by
- NWS North Platte, NE
- Area
- Storm-based polygon
- Hail
- 1.5 in
- Wind
- 50.0 mph
County Cherry County, NE
The radar
The North Platte radar (KLNX), 125 km from the middle of the area, began a volume at 00:03 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Feb 1, 7:32 PM MST | Severe Thunderstorm Watch | SPC | 135 days |
| May 27, 2:40 PM MDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Rapid City, SD (KRAP), launched 00:00Z, 0.0 hours before the alert went out and 177 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 757 J/kg
- Mixed-layer CIN
- -156 J/kg
- Mixed-layer LCL
- 1692 m above ground
- 0-6 km bulk shear
- 42 kt
- 0-1 km storm-relative helicity
- 17 m²/s²
- 0-3 km storm-relative helicity
- 345 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 8.8
The text
As transmitted.
612
WUUS53 KLBF 280001
SVRLBF
NEC031-280030-
/O.NEW.KLBF.SV.W.0084.180528T0001Z-180528T0030Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service North Platte NE
601 PM MDT SUN MAY 27 2018
The National Weather Service in North Platte has issued a
* Severe Thunderstorm Warning for...
North central Cherry County in north central Nebraska...
* Until 630 PM MDT.
* At 601 PM MDT, a severe thunderstorm was located 9 miles west of
Cody, or 24 miles southeast of Martin, moving north at 20 mph.
HAZARD...Ping pong ball size hail.
SOURCE...Radar indicated.
IMPACT...People and animals outdoors will be injured. Expect
damage to roofs, siding, windows, and vehicles.
* Locations impacted include...
Eli.
This includes Highway 20 between mile markers 146 and 157.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 4284 10131 4284 10150 4300 10151 4300 10127
4299 10127
TIME...MOT...LOC 0001Z 183DEG 17KT 4291 10142
HAIL...1.50IN
WIND...<50MPH
$$
Snively2 follow-up statements
905
WWUS53 KLBF 280018
SVSLBF
Severe Weather Statement
National Weather Service North Platte NE
618 PM MDT SUN MAY 27 2018
NEC031-280030-
/O.CON.KLBF.SV.W.0084.000000T0000Z-180528T0030Z/
Cherry NE-
618 PM MDT SUN MAY 27 2018
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 630 PM MDT
FOR NORTH CENTRAL CHERRY COUNTY...
At 618 PM MDT, a severe thunderstorm was located 10 miles southeast
of Lacreek Wildlife Refuge, or 19 miles southeast of Martin, moving
north at 15 mph.
HAZARD...Half dollar size hail.
SOURCE...Radar indicated.
IMPACT...Damage to vehicles is expected.
Locations impacted include...
Eli.
This includes Highway 20 between mile markers 146 and 157.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 4293 10129 4290 10150 4300 10151 4300 10127
4299 10127
TIME...MOT...LOC 0018Z 168DEG 15KT 4297 10146
HAIL...1.25IN
WIND...<50MPH
$$
Snively667
WWUS53 KLBF 280027
SVSLBF
Severe Weather Statement
National Weather Service North Platte NE
627 PM MDT SUN MAY 27 2018
NEC031-280037-
/O.EXP.KLBF.SV.W.0084.000000T0000Z-180528T0030Z/
Cherry NE-
627 PM MDT SUN MAY 27 2018
...THE SEVERE THUNDERSTORM WARNING FOR NORTH CENTRAL CHERRY COUNTY
WILL EXPIRE AT 630 PM MDT...
The storm which prompted the warning has moved out of the area.
Therefore, the warning will be allowed to expire. However heavy rain
is still possible with this thunderstorm.
A Severe Thunderstorm Watch remains in effect until 900 PM MDT for
north central Nebraska.
LAT...LON 4293 10129 4290 10150 4300 10151 4300 10127
4299 10127
TIME...MOT...LOC 0027Z 270DEG 17KT 4301 10146
$$
SnivelyWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at May 27, 5:37 PM MDT, 24 minutes earlier.
Area forecast discussion, May 27, 5:37 PM MDT, 24 minutes before
Area Forecast Discussion National Weather Service North Platte NE 637 PM CDT Sun May 27 2018 .SHORT TERM...(This evening through Monday night) Issued at 253 PM CDT Sun May 27 2018 Latest satellite imagery shows swaths of dense cirrus overhead. Regional radar display shows showers and thunderstorms starting to develop in northeast CO. Latest water vapor imagery shows an upper-level trough over the western CONUS with a closed low over northern UT. A weak impulse and associated vort lobe on the eastern periphery of the upper-level trough will track northward across the central High Plains late today and tonight providing broad ascent. Meanwhile, lee-side trough sharpening in the Central High Plains and will evolve eastward. Current thinking for location of initial tstm development/tstms moving into the forecast area is over the eastern Panhandle and far southwest NEB between 4-7 PM CDT. Thereafter thunderstorms expected to affect portions of western NEB through the evening hours. Some uncertainty in how far east they will go. Scattered strong to severe thunderstorms possible nonetheless given the favorable parameter space. Ample instability per ML and MU CAPEs and steep mid-level lapse rates noted. Further, deep layer shear is favorable with effective shear about 30-40 kts supportive of multicells and some supercells, and given the wind profile anticipate storms to grow upscale and congeal during the evening. Some uncertainty with respect to coverage overnight given LLJ, but think isolated-scattered coverage/activity possible. Stronger mid-level disturbance approaches tomorrow with overall little change in the forecast on Monday-Monday night. Early on, isolated-scattered showers/storms and convective debris expected. Moderate to high instability combines in the afternoon with steepening mid-level lapse rates, especially over southwest NEB. Moisture is favorable with increasing delivery and surface dew points in the lower 60s. Guidance shows increasing precipitable water values with percent of normal generally forecast 150% to 175%. Deep layer vertical wind shear increases to 20-40 kts across the local forecast area, highest towards northeast CO and far southwest NEB, supportive of multicells and some supercells. Across western NE kinematic profiles support more so a threat for a few tornadoes as well in the evening hours. Scattered strong to severe storms are expected at this time. There is some risk for heavy rainfall and localized/minor flooding, mainly Monday night. This is attributable to the expected convective evolution with possible regeneration and repeated rounds of storms, so-so storm motion, and precipitable water. .LONG TERM...(Tuesday through Sunday) Issued at 253 PM CDT Sun May 27 2018 Tuesday still remains uncertain with respect to thunderstorm severity and coverage given dependence on Monday's convection, with at least isolated severe possible at this time. The upper level trough will be lifting northeast in the Northern High Plains Tuesday, crossing the Upper Missouri Valley Tuesday night/early Wed morning. The thunderstorm threat shifts to the eastern half of the local forecast area Tuesday. Upstream upper-level ridge shifts eastward to the high plains and builds Wednesday with an amplified large scale pattern expected. The upper-level ridge continues to build across the Plains Thursday with modest 500 ht rises forecast. An upper- level trough moves onshore the West Coast Thursday. The upper-level continues to be progged to eject to the Central Great Basin Friday. Highs return to the upper 80s and lower 90s Thursday with mid 90s forecast across portions of the area Friday. Next chance for showers and thunderstorms appears in the afternoon and evening Thursday and Friday, with Friday holding the best chances. && .AVIATION...(For the 00Z TAFS through 00Z Monday evening) Issued at 637 PM CDT Sun May 27 2018 Scattered thunderstorms will continue for areas mainly west of KLBF and KVTN through late this evening, then weaken and spread further east after midnight. Coverage in question for the main forecast terminals (LBF, VTN), with higher confidence in TSRA to the west. Cigs gradually lower overnight but should remain VFR through Monday morning. As a strong system moves across the region on Monday, showers and thunderstorms will become more widespread, and affect the KLBF and KVTN terminals through the day on Monday. Visibilities may fall below 3sm at times in the heavier showers. && .LBF WATCHES/WARNINGS/ADVISORIES... None. && SHORT TERM...ET LONG TERM...ET AVIATION...Roberg
Hazardous weather outlook, May 27, 2:29 PM MDT, 3 hours 32 minutes before
Hazardous Weather Outlook National Weather Service North Platte NE 329 PM CDT Sun May 27 2018 NEZ004>010-022>029-035>038-056>059-069>071-094-282030- Sheridan-Eastern Cherry-Keya Paha-Boyd-Brown-Rock-Holt-Garden- Grant-Hooker-Thomas-Blaine-Loup-Garfield-Wheeler-Arthur-McPherson- Logan-Custer-Deuel-Keith-Perkins-Lincoln-Chase-Hayes-Frontier- Western Cherry- 329 PM CDT Sun May 27 2018 /229 PM MDT Sun May 27 2018/ This Hazardous Weather Outlook is for portions of western and north central Nebraska. .DAY ONE...TONIGHT. Scattered thunderstorms will affect areas west of Highway 83 through midnight and portions of the Sandhills and central Nebraska after midnight. Some storms will be severe, primarily for the panhandle and far southwest Nebraska. The main threats are large hail, damaging winds, and frequent cloud-to-ground lightning. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. Additional thunderstorms are likely Monday afternoon and evening across all of western and north central Nebraska. Some storms will be severe, with the primary threats being hail and wind. However, a tornado or two cannot be ruled out during the early evening hours across western Nebraska. Prolonged periods of heavy rain may lead to localized flooding Monday night. Thunderstorm chances continue into Tuesday. Although the severe threat is marginal, some storms may be capable of hail and strong winds. After a brief break on Wednesday, scattered thunderstorm chances round out the week for western Nebraska. Stay tuned to later forecasts regarding severe potential. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed through tonight. && Get your weather, hydrological, and climate information at http://www.weather.gov/northplatte DS
In the hours before
Special weather statement, May 27, 4:43 PM MDT, 1 hour 18 minutes before
Special Weather Statement National Weather Service North Platte NE 543 PM CDT SUN MAY 27 2018 NEZ023-035-036-272330- Grant NE-Arthur NE-McPherson NE- 543 PM CDT SUN MAY 27 2018 ...SIGNIFICANT WEATHER ADVISORY FOR EASTERN ARTHUR...SOUTH CENTRAL GRANT AND NORTHWESTERN MCPHERSON COUNTIES UNTIL 630 PM CDT/530 PM MDT/... At 543 PM CDT/443 PM MDT/, Doppler radar was tracking a strong thunderstorm 7 miles southeast of Arthur, moving north at 25 mph. Dime size hail and winds in excess of 40 mph will be possible with this storm. Locations impacted include... Arthur, Green Lake, Sand Beach Lake, Lena, Sand Puddin Lake, Three Mile Lake, Bucktail and Calora. This includes the following highways... Highway 61 between mile markers 114 and 131. Highway 92 between mile markers 165 and 179. PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with this storm. Do not drive your vehicle through flooded roadways. && A Severe Thunderstorm Watch remains in effect until 1000 PM CDT/900 PM MDT/ for west central Nebraska. LAT...LON 4140 10153 4144 10174 4178 10167 4172 10132 TIME...MOT...LOC 2243Z 195DEG 21KT 4149 10159 Snively
Local storm report, May 27, 5:03 PM MDT, 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
603 PM CDT SUN MAY 27 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0546 PM HAIL 2 W MADRID 40.84N 101.59W
05/27/2018 M1.50 INCH PERKINS NE PUBLIC
&&
ETSpecial weather statement, May 27, 5:08 PM MDT, 53 minutes before
Special Weather Statement
National Weather Service North Platte NE
608 PM CDT SUN MAY 27 2018
NEZ023-024-035-036-057-272345-
Hooker NE-Grant NE-Arthur NE-McPherson NE-Keith NE-
608 PM CDT SUN MAY 27 2018
...SIGNIFICANT WEATHER ADVISORY FOR EASTERN ARTHUR...SOUTHEASTERN
GRANT...NORTHEASTERN KEITH...WESTERN HOOKER AND WESTERN MCPHERSON
COUNTIES UNTIL 645 PM CDT/545 PM MDT/...
At 607 PM CDT/507 PM MDT/, Doppler radar was tracking strong
thunderstorms along a line extending from near Whitman to
near Sarben. Movement was northeast at 35 mph.
Dime size hail and winds in excess of 40 mph will be possible with
these storms.
Locations impacted include...
Carr Lake, Lena, Flatts, Big Lamunyon Flats, Cogill Lake, East Cody
Lake, Calora, Green Lake, Bucktail Lake, Sand Beach Lake, Three Mile
Lake, Diamond Bar Lake, Bucktail, Schnick Lake, Hecla and Weir.
This includes the following highways...
Highway 2 between mile markers 164 and 180.
Highway 92 between mile markers 171 and 197.
Highway 97 near mile marker 51.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
A Severe Thunderstorm Watch remains in effect until 1000 PM CDT/900
PM MDT/ for southwestern and west central Nebraska.
LAT...LON 4209 10137 4209 10115 4168 10097 4139 10119
4139 10127 4127 10128 4151 10154 4189 10160
TIME...MOT...LOC 2307Z 205DEG 32KT 4186 10145 4140 10133
SnivelySpecial weather statement, May 27, 5:29 PM MDT, 32 minutes before
Special Weather Statement National Weather Service North Platte NE 629 PM CDT SUN MAY 27 2018 NEZ035-036-057-059-280000- Arthur NE-McPherson NE-Lincoln NE-Keith NE- 629 PM CDT SUN MAY 27 2018 ...SIGNIFICANT WEATHER ADVISORY FOR EASTERN ARTHUR...NORTHEASTERN KEITH...NORTHWESTERN LINCOLN AND SOUTHWESTERN MCPHERSON COUNTIES UNTIL 700 PM CDT/600 PM MDT/... At 629 PM CDT/529 PM MDT/, Doppler radar was tracking a strong thunderstorm 7 miles northwest of Paxton, or 16 miles east of Ogallala, moving north at 40 mph. Dime size hail and winds in excess of 40 mph will be possible with this storm. Locations impacted include... Paxton, Sarben, Keystone, Flatts, Nevens, Broganville, Calora, Big Bald Hill, Bucktail Lake, Three Mile Lake, Diamond Bar Lake, Bucktail and Schnick Lake. This includes the following highways... Highway 92 between mile markers 170 and 199. Interstate 80 in Nebraska between mile markers 143 and 151. PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. && A Severe Thunderstorm Watch remains in effect until 1000 PM CDT/900 PM MDT/ for southwestern and west central Nebraska. LAT...LON 4103 10129 4125 10168 4170 10156 4156 10102 TIME...MOT...LOC 2329Z 200DEG 35KT 4122 10143 Snively
Local storm report, May 27, 5:43 PM MDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
643 PM CDT SUN MAY 27 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0530 PM HAIL 3 N GRANT 40.89N 101.73W
05/27/2018 E1.00 INCH PERKINS NE PUBLIC
&&
THORNESpecial weather statement, May 27, 5:59 PM MDT, 2 minutes before
Special Weather Statement
National Weather Service North Platte NE
559 PM MDT SUN MAY 27 2018
NEZ094-280030-
Western Cherry NE-
559 PM MDT SUN MAY 27 2018
...SIGNIFICANT WEATHER ADVISORY FOR NORTH CENTRAL CHERRY COUNTY UNTIL
630 PM MDT...
At 559 PM MDT, Doppler radar was tracking a strong thunderstorm 8
miles west of Cody, or 24 miles southeast of Martin, moving north at
20 mph.
Nickel size hail and wind gusts up to 50 mph will be possible with
this storm.
Locations impacted include...
Cody Lake and Eli.
This includes Highway 20 between mile markers 146 and 158.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
A Severe Thunderstorm Watch remains in effect until 900 PM MDT for
north central Nebraska.
LAT...LON 4283 10132 4283 10151 4299 10152 4300 10124
4299 10124
TIME...MOT...LOC 2359Z 189DEG 18KT 4291 10141
SnivelyThe office that day
Everything else NWS North Platte, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 27, 6:07 PM MDT | Severe Thunderstorm Warning | LBF | Chase, Deuel, Keith, Perkins | 38 min |
| May 27, 6:15 PM MDT | Special Weather Statement | LBF | Cherry | 30 min |
| May 27, 6:26 PM MDT | Special Weather Statement | LBF | Sheridan | 49 min |
| May 27, 6:29 PM MDT | Severe Thunderstorm Warning | LBF | Arthur, Deuel, Garden, Keith, Perkins | 46 min |
| May 27, 6:46 PM MDT | Severe Thunderstorm Warning | LBF | Chase, Perkins | 44 min |
| May 27, 7:06 PM MDT | Severe Thunderstorm Warning | LBF | Garden | 24 min |
| May 27, 7:12 PM MDT | Severe Thunderstorm Warning | LBF | Keith, Lincoln, Perkins | 48 min |
| May 27, 7:43 PM MDT | Severe Thunderstorm Warning | LBF | Arthur, Keith, Lincoln, Logan, McPherson | 47 min |
| May 27, 7:58 PM MDT | Special Weather Statement | LBF | Lincoln | 47 min |
| May 27, 8:12 PM MDT | Severe Thunderstorm Warning | LBF | Hooker, Logan, McPherson, Thomas | 35 min |
| May 27, 8:43 PM MDT | Special Weather Statement | LBF | Cherry | 47 min |
| May 28, 2:03 AM MDT | Special Weather Statement | LBF | Logan | 42 min |
| May 28, 8:02 AM MDT | Flash Flood Warning | LBF | Keith, Lincoln, Perkins | 4 hr |
| May 28, 8:14 AM MDT | Areal Flood Advisory | LBF | Hayes, Lincoln | 3 hr |
| May 28, 8:41 AM MDT | Special Weather Statement | LBF | Thomas | 49 min |
| May 28, 9:13 AM MDT | Flash Flood Warning | LBF | Hayes | 4 hr |
| May 28, 11:17 AM MDT | Flash Flood Watch | LBF | Chase, Deuel, Frontier, Garden, Hayes, Keith and 2 more | 19 hr |
Nearby
Severe Thunderstorm Warnings in Nebraska, 2018Every severe thunderstorm warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.